Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 16, 2012, 3:30 PM CST. It took effect at Jan 17, 2012, 12:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2012, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 17, 2012, 12:00 AM CST
- Expired
- Jan 18, 2012, 3:00 AM CST
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
189 WHUS73 KGRB 162130 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST MON JAN 16 2012 ...INCREASING NORTHERLY WINDS LATE TONIGHT... .LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE TO NORTHERN INDIANA TUESDAY MORNING AND CREATE A TIGHTENING PRESSURE GRADIENT TONIGHT. NORTHERLY WINDS ARE EXPECTED TO INCREASE TONIGHT AND BECOME NORTHWEST TUESDAY AFTERNOON. LMZ521-522-541>543-170530- /O.NEW.KGRB.SC.Y.0007.120117T0600Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 330 PM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY. * WINDS...N WIND WILL INCREASE TO 15 TO 25 KTS AFTER MIDNIGHT AND BECOME NW TO 30 KTS ON TUESDAY. * WAVES...WAVE WILL BUILD TO 3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON THE LAKE EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
780 WHUS73 KGRB 170300 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CST MON JAN 16 2012 ...INCREASING NORTHERLY WINDS LATE TONIGHT... .LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE TO NORTHERN INDIANA TUESDAY MORNING AND CREATE A TIGHTENING PRESSURE GRADIENT TONIGHT. NORTHERLY WINDS ARE EXPECTED TO INCREASE TONIGHT AND BECOME NORTHWEST TUESDAY AFTERNOON. LMZ521-522-541>543-171100- /O.CON.KGRB.SC.Y.0007.120117T0600Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 900 PM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY... * WINDS...N WIND WILL INCREASE TO 15 TO 25 KTS AFTER MIDNIGHT AND BECOME NW TO 30 KTS ON TUESDAY. * WAVES...WAVE WILL BUILD TO 3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON THE LAKE EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
085 WHUS73 KGRB 171027 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 427 AM CST TUE JAN 17 2012 ...NORTHWEST WINDS APPROACHING GALE FORCE POSSIBLE THIS AFTERNOON... .LOW PRESSURE WILL TRACK FROM NORTHERN ILLINOIS THIS MORNING...TO SOUTHERN ONTARIO BY LATE AFTERNOON. NORTH WINDS WILL INCREASE AS THE LOW STRENGTHENS THIS MORNING...THEN BACK NORTHWEST AS THE STORM STARTS TO PULL AWAY THIS AFTERNOON. LMZ521-522-541>543-171830- /O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 427 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS MORNING. WINDS WILL GRADUALLY BACK TO NORTHWEST AND INCREASE TO 30 KNOTS THIS AFTERNOON...AND THEN BACK TO WEST AND SLOWLY DIMINISH TONIGHT. OCCASIONAL GALE FORCE GUSTS ARE LIKELY IN THE VICINITY OF THE NORTHERN DOOR PENINSULA THIS AFTERNOON. * WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY AND TO 5 TO 8 FEET ON THE LAKE BY MID-DAY...THEN SLOWLY SUBISIDE TO 2 TO 4 FEET BY LATE TONIGHT. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
455 WHUS73 KGRB 171537 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 937 AM CST TUE JAN 17 2012 ...NORTHWEST WINDS APPROACHING GALE FORCE POSSIBLE THIS AFTERNOON... .LOW PRESSURE WILL TRACK FROM NORTHERN ILLINOIS THIS MORNING...TO SOUTHERN ONTARIO BY LATE AFTERNOON. NORTH WINDS WILL INCREASE AS THE LOW STRENGTHENS THIS MORNING...THEN BACK NORTHWEST AS THE STORM STARTS TO PULL AWAY THIS AFTERNOON. LMZ521-522-541>543-172345- /O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 937 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH THE MORNING. WINDS WILL GRADUALLY BACK TO NORTHWEST AND INCREASE TO 30 KNOTS THIS AFTERNOON. OCCASIONAL GALE FORCE GUSTS ARE LIKELY IN THE VICINITY OF THE NORTHERN DOOR PENINSULA THIS AFTERNOON. * WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY AND TO 5 TO 8 FEET ON THE LAKE BY MID-DAY...THEN SLOWLY SUBSIDE TO 2 TO 4 FEET BY LATE TONIGHT. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHUS73 KGRB 172130 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST TUE JAN 17 2012 ...NORTHWEST WINDS GRADUALLY DIMINISHING TONIGHT... .LOW PRESSURE NEAR LAKE ERIE WILL CONTINUE TO PULL AWAY FROM THE REGION TONIGHT AND ALLOW THE GUSTY NORTHWEST WINDS TO GRADUALLY DIMINISH. LMZ521-522-541>543-180530- /O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 330 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * NORTHWEST WINDS TO 30 KTS WILL PERSIST THROUGH THE EVENING AND THEN GRADUALLY DIMINISH OVERNIGHT. * WAVES OF 3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON THE LAKE WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
626 WHUS73 KGRB 172250 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 450 PM CST TUE JAN 17 2012 ...NORTHWEST WINDS GRADUALLY DIMINISHING TONIGHT... .LOW PRESSURE NEAR LAKE ERIE WILL CONTINUE TO PULL AWAY FROM THE REGION TONIGHT AND ALLOW THE GUSTY NORTHWEST WINDS TO GRADUALLY DIMINISH. LMZ521-541-180700- /O.UPG.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/ /O.NEW.KGRB.GL.W.0003.120117T2250Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 450 PM CST TUE JAN 17 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * NORTHWEST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS WILL PERSIST THROUGH THE EVENING AND THEN GRADUALLY DIMINISH OVERNIGHT. * WAVES OF 4 TO 7 FT WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-180700- /O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 450 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * NORTHWEST WINDS TO 30 KTS WILL PERSIST THROUGH THE EVENING AND THEN GRADUALLY DIMINISH OVERNIGHT. * WAVES OF 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
841 WHUS73 KGRB 180315 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CST TUE JAN 17 2012 ...NORTHWEST WINDS GRADUALLY DIMINISHING TONIGHT... .LOW PRESSURE OVER LAKE ONTARIO WILL CONTINUE TO PULL AWAY FROM THE REGION TONIGHT AND ALLOW THE GUSTY NORTHWEST WINDS TO DIMINISH. LMZ521-541-180900- /O.CAN.KGRB.GL.W.0003.000000T0000Z-120118T0900Z/ /O.EXA.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 915 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL GRADUALLY DIMINISH OVERNIGHT. * WAVES OF 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-180900- /O.CON.KGRB.SC.Y.0007.000000T0000Z-120118T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 915 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * NORTHWEST WINDS 15 TO 25 KTS WILL DIMINISH OVERNIGHT. * WAVES OF 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT LATER TONIGHT. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON AND EVENING AS STRONG SOUTH WINDS DEVELOP AHEAD OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 3:02 PM CST, 28 minutes earlier.
Area forecast discussion, Jan 16, 3:02 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 302 PM CST MON JAN 16 2012 .SHORT TERM...TONIGH AND TUESDAY. LOW AMPLITUDE FLOW WILL CONTINUE ACROSS THE NORTHERN CONUS. A SHORT WAVE WAS FORECAST TO MOVE ACROSS THE PLAINS AND INTO THE UPPER GREAT LAKES REGION ON TUESDAY. LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE ALONG THE FRONTAL BOUNDARY THAT WAS PUSHING THROUGH THE AREA THIS AFTERNOON...AND REACH NORTHERN INDIANA BY TUESDAY MORNING. MODELS SHOWED TWO AREAS OF QPF...ONE WITH THE SHORT WAVE AND THE OTHER WITH THE LOW...COMBINING INTO ONE AREA LATE TONIGHT/EARLY TUESDAY. LOW LEVEL MOISTURE...DRY MID LEVELS AND WEAK LIFT COULD BRING SOME FREEZING PRECIPITATION TO THE AREA UNTIL AROUND 09Z WHEN DEEPER MOISTURE ARRIVES. QPF VALUES DID NOT LOOK VERY HIGH AND DPROG/DT OF OUTPUT FROM THE COBB ALGORITHM...OFF 12Z MODEL RUN...KEPT SNOW TOTALS BELOW 3 INCHES THROUGH THE END OF THE EVENT. THINK LAKE ENHANCEMENT IS POSSIBLE IN EAST CENTRAL WISCONSIN AS THE LOW PASSES TO THE SOUTH BUT IT SHOULD NOT LAST FOR VERY LONG. DELTA T VALUES OVER LAKE SUPERIOR IN COLD ADVECTION BECOME RATHER LARGE BUT WIND DIRECTION DOES NOT STAY FAVORABLE FOR LAKE EFFECT SNOW IN VILAS COUNTY FOR LONG. HAVE THE HIGHEST SNOW TOTALS THERE...BUT STILL KEPT IT SHORT OF ADVISORY CRITERIA. ONLY HAVE HIGHS ON TUESDAY ABOUT A DEGREE WARMER THAN OVERNIGHT LOWS DUE TO STRONG COLD ADVECTION BEHIND THE DEPARTING SYSTEM. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. NORTHWEST UPPER FLOW AND A FEW SHORTWAVES MOVING THROUGH DURING THE REST OF THIS WEEK. MODELS THEN SUGGEST A RETURN TO A SPLIT FLOW PATTERN EARLY NEXT WEEK. THERE ARE SUBSTANTIAL DIFFERENCES BETWEEN THE GFS AND ECMWF SOLUTIONS WITH THE SYSTEMS FRIDAY AND SATURDAY NIGHT. A SHORTWAVE TROUGH MOVING THROUGH WEDNESDAY NIGHT WILL NOT HAVE MUCH MOISTURE TO WORK WITH BUT SHOULD HAVE SUFFICIENT DYNAMICS TO PRODUCE A DUSTING OR HALF INCH OF SNOW. COLD AIR BEHIND THE SYSTEM SHOULD PRODUCE SOME LAKE EFFECT SNOW IN VILAS COUNTY. ANOTHER UPPER TROUGH SWINGS THROUGH FRIDAY WITH SIGNIFICANT DIFFERENCES BETWEEN THE FLATTER GFS AND A ECMWF WITH A SHARPER UPPER TROUGH AND A FURTHER NORTH AND STRINGER SURFACE LOW MOVING ACROSS THE OHIO VALLEY. THE QPF ASSOCIATED WITH THE ECMWF LOOKS TOO FAR NORTH SO JUST KEPT A CHANCE OF SNOW FOR FRIDAY. THE NEXT NEXT SYSTEM FOR SATURDAY NIGHT ALSO HAS BIG MODEL DIFFERENCES. TEMPERATURES THE REST OF THIS WEEK WILL BE COLDER THAN WHAT WE HAVE HAD FOR MOST OF THIS WINTER BUT ONLY WEDNESDAY THROUGH FRIDAY LOOK TO BE COLDER THAN NORMAL FOR THIS TIME OF THE YEAR. && .AVIATION...DRY COLD FRONTAL PASSAGE TODAY. THERE WERE MOSTLY MVFR CIGS WITH AREAS OF MVFR VSBYS IN FOG/HAZE NORTHWEST OF THE FRONT. MODELS SHOWED AN INCREASE IN LOW LEVEL MOISTURE FROM THE SOUTH LATE THIS AFTERNOON/THIS EVENING WITH LIGHT SNOW OR DEVELOPING OVERNIGHT. WEAK LIFT COULD BRING SOME FREEZING DRIZZLE TO PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN WHEN THE PCPN FIRST BEGINS. PCPN WILL SPREAD NORTH WITH THE SYSTEM PASSING TO THE SOUTH AS ANOTHER AREA OF PCPN ASSOCIATED WITH AN UPPER SHORT WAVE MOVES IN FROM THE NORTHWEST. THESE TWO AREAS OF PCPN SHOULD COMBINE DURING THE NIGHT INTO ONE LARGE AREA. EXPECT MOSTLY MVFR CIGS OVERNIGHT WITH SCATTERED IFR CIGS...ALONG WITH MVFR AND AREAS OF IFR VSBYS IN SNOW...AND/OR FREEZING DRIZZLE EARLY. MG && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/RDM
Hazardous weather outlook, Jan 16, 3:18 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST MON JAN 16 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 318 PM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ROADWAYS OVER CENTRAL AND NORTHEAST WISCONSIN MAY BECOME SLIPPERY TONIGHT WITH LIGHT SNOW EXPECTED. THERE IS ALSO A CHANCE OF LIGHT FREEZING RAIN FOR A PERIOD TONIGHT OVER EAST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY AN INCH OR TWO OF SNOW IS EXPECTED OVER MUCH OF THE REGION AS A CLIPPER SYSTEM MOVES ACROSS THE STATE ON TUESDAY. THE SNOWBELT REGION OF VILAS COUNTY COULD SEE 2 TO 3 INCHES OF SNOW AS LAKE EFFECT SNOW SHOWERS ADD TO THE SNOW TOTALS. ANOTHER CLIPPER SYSTEM IS FORECAST TO APPROACH THE REGION ON WEDNESDAY NIGHT. ACCUMULATIONS LOOK TO BE VERY LIGHT WITH MOST AREAS RECEIVING LESS THAN AN INCH OF NEW SNOW. HOWEVER...THE SNOWBELT REGION OF VILAS COUNTY COULD SEE A COUPLE INCHES OF LAKE EFFECT SNOW SHOWERS. YET ANOTHER SYSTEM IS EXPECTED TO BRING A CHANCE OF LIGHT SNOW TO THE REGION ON FRIDAY. LATEST INDICATIONS WOULD FAVOR THE SOUTHERN HALF OF WISCONSIN WITH ACCUMULATING SNOW. IT IS TOO EARLY TO DETERMINE EXACT AMOUNTS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...THOUGH SNOWFALL REPORTS WOULD BE APPRECIATED. LMZ521-522-541>543-172130- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 318 PM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:31 PM CST | Gale Warning | GRB | 7 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.